MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44153
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the stopcock's seal was broken on the flexor ansel guiding sheath allowing air to be introduced during an angiogram procedure.However, there was no patient adverse effect.Another flexor ansel guiding sheath was utilized to successfully complete the procedure.The complainant reported the complaint sheath was placed in the right femoral artery via the right groin and was up and over the bifurcation when the broken seal was noted.They were not sure if the seal was broken out of the package or if it occurred during the procedure.Another manufacturer's catheter was being utilized through the complaint device.According to the complainant patient anatomy would not have been a factor in the device malfunction.The patient did not require any additional procedures due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products and device evaluated by mfr.Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, functional testing, quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned for investigation.There was no noticeable surface damage on the sheath, however the stopcock appeared to be deformed.A leak test was performed, revealing that the deformed stopcock leaked.The deformation of the stopcock appeared to be heat-induced, as there is no cracking.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed nonconforming events which could contribute to this failure mode; however, these were scrapped.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.The ifu shipped with each device states, "all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage." "using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline." the ifu also states, "how supplied.Supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and the examination of the returned product, investigation has concluded a cause for the event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8166068
Report Number1820334-2018-03753
Device Sequence Number16830742
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)210419(10)8786043
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Model NumberG44153
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number8786043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer04/15/2019
03/17/2020
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date04/19/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR